Multidrug-induced erythema multiforme


Isik S. R. , Karakaya G., Erkin G., Kalyoncu A. F.

JOURNAL OF INVESTIGATIONAL ALLERGOLOGY AND CLINICAL IMMUNOLOGY, vol.17, no.3, pp.196-198, 2007 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 17 Issue: 3
  • Publication Date: 2007
  • Title of Journal : JOURNAL OF INVESTIGATIONAL ALLERGOLOGY AND CLINICAL IMMUNOLOGY
  • Page Numbers: pp.196-198

Abstract

Adverse skin reactions to drugs are frequent, with rates of reaction to many commonly used drugs exceeding 1%. We describe a 29-year-old woman admitted with a history of itching, rash, vesicles on her hands and soles, and edema on her tongue and oropharynx after trimethoprim-sulfamethoxazole, ciprofloxacin, methenamine anhydromethylene citrate, piroxicam, azithromycin, and ceftriaxone intake. Erythema multiforme (EM) was diagnosed by skin biopsy after oral challenge with piroxicam. EM lesions reappeared after oral challenge with levofloxacin. Although EM is quite common with trimethoprim-sulfamethoxazole and there are some reports of EM appearing after intake of ciprofloxacin, it has rarely been attributed to piroxicam and no reports have identified levofloxacin as a cause.